Conformal Riemannian Maps between Riemannian Manifolds, Their Harmonicity and Decomposition Theorems


Sahin B.

ACTA APPLICANDAE MATHEMATICAE, cilt.109, ss.829-847, 2010 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 109 Konu: 3
  • Basım Tarihi: 2010
  • Doi Numarası: 10.1007/s10440-008-9348-6
  • Dergi Adı: ACTA APPLICANDAE MATHEMATICAE
  • Sayfa Sayıları: ss.829-847

Özet

Riemannian maps were introduced by Fischer (Contemp. Math. 132: 331-366, 1992) as a generalization isometric immersions and Riemannian submersions. He showed that such maps could be used to solve the generalized eikonal equation and to build a quantum model. On the other hand, horizontally conformal maps were defined by Fuglede (Ann. Inst. Fourier (Grenoble) 28: 107-144, 1978) and Ishihara (J. Math. Kyoto Univ. 19: 215229, 1979) and these maps are useful for characterization of harmonic morphisms. Horizontally conformal maps (conformal maps) have their applications in medical imaging (brain imaging) and computer graphics. In this paper, as a generalization of Riemannian maps and horizontally conformal submersions, we introduce conformal Riemannian maps, present examples and characterizations. We show that an application of conformal Riemannian maps can be made in weakening the horizontal conformal version of Hermann's theorem obtained by Okrut (Math. Notes 66(1): 94-104, 1999). We also give a geometric characterization of harmonic conformal Riemannian maps and obtain decomposition theorems by using the existence of conformal Riemannian maps.